PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Hyper-Stonean envelopes of compact spaces

Volume 246 / 2019

H. Garth Dales, Grzegorz Plebanek Studia Mathematica 246 (2019), 31-46 MSC: Primary 46H10, 46J10, 46B25; Secondary 28A33, 28C15. DOI: 10.4064/sm170815-14-2 Published online: 7 September 2018


Let $K$ be a compact space, and denote by $\widetilde{K}$ its hyper-Stonean envelope. We discuss the class of spaces $K$ with the property that $\widetilde{K}$ is homeomorphic to $\widetilde{{\mathbb I}}$, the hyper-Stonean envelope of the closed unit interval ${\mathbb I}$. Certainly each uncountable, compact, metrizable space $K$ belongs to this class. We describe several further classes of compact spaces $K$ for which $\widetilde{K} = \widetilde{{\mathbb I}}$. In fact, $\widetilde{K} = \widetilde{{\mathbb I}}$ if and only if the Banach spaces $M(K)$ and $M({\mathbb I})$ of measures on $K$ and ${\mathbb I}$ are isometrically isomorphic.


  • H. Garth DalesDepartment of Mathematics and Statistics
    University of Lancaster
    Lancaster LA1 4YF, United Kingdom
  • Grzegorz PlebanekInstitute of Mathematics
    Wrocław University
    50-384 Wrocław, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image